Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 69, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 9, 2009, 3:00 AM EDT for 4 counties in Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2009, 3:00 AM EDT (07:00 UTC)
- Expired
- May 9, 2009, 3:30 AM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Floyd County, KY, Knott County, KY, Martin County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 58 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 11:31 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.0 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 1:37 AM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 9, 1:37 AM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 137 AM EDT SAT MAY 9 2009 .MESOSCALE ANALYSIS...UPDATE WE HAVE UPDATED FOR SVR WATCH 277 UNTIL 11Z (7 AM EDT) SATURDAY AND THIS WATCH REPLACES TORNADO WATCH 271 IN OUR CWA. THE FLOOD WATCH CONTINUES. SEVERAL REPORTS OF FLOODING HAVE BEEN RECEIVED BETWEEN THE MTN PARKWAY AND KY HWY 80. MODELS HINT AT MCS/CONVECTIVE COMPLEX POSSIBLY RIDING ENE ACROSS THE SOUTHERN CWA OVERNIGHT. SOME OF THIS ACTIVITY COULD BECOME SEVERE...THOUGH FLOODING AND EVOLUTION OF FLASH FLOODING TO LARGER CREEK...STREAM AND SIGNIFICANT RISES DOWNSTREAM ON AREA RIVERS...ESPECIALLY IN THE KENTUCKY BASIN IS BECOMING THE LARGEST CONCERN. UPDATED ZFP...GRIDS AND TEXT PRODUCTS HAVE BEEN ALREADY SENT. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... .MESOSCALE ANALYSIS...UPDATE MAJORITY OF THE SVR WX HAS MOVED EAST OF THE CWFA AND WHAT WE HAVE LEFT IS A SERIES OF SUPER CELLS TRACKING TO THE EAST THRU THE SRN HALF OF OUR CWFA. THE SVR TSRA WATCH FOR THE NRN COUNTIES WILL BE ALLOWED TO EXPIRE AT 8 PM. WILL CONTINUE THE TOR WATCH FOR THE SRN HALF WHERE THE BEST DISCRETE STORMS ARE AND WHERE THE WARNINGS PERSIST. /TONIGHT THROUGH SATURDAY/ STRONG MCV MOVING RAPIDLY UP THE MOUTH OF THE OHIO RIVER VALLEY THIS AFTERNOON KICKING OFF SEVERE THUNDERSTORMS ACROSS MUCH OF WESTERN KY. LINE OF STORMS ASSOCIATED WITH THIS FEATURE WILL ROLL THROUGH EASTERN KENTUCKY BETWEEN ABOUT 4 AND 6 PM LOCAL. WITH SUCH STRONG ROTATION NOT SURPRISED TO HEAR REPORTS OF HIGH WINDS AND EVEN A FEW TORNADOS UPSTREAM. BASED ON THE RUC...WHICH HAS HAD THE BEST HANDLE ON EVENTS TODAY...EXPECT THIS MCV TO RIDE STRAIGHT UP THE OHIO RIVER VALLEY THIS EVENING. THEREFORE IT IS LIKELY AT LEAST PART OF OUR CWA WILL SEE SEVERE WEATHER THIS AFTERNOON...AND POSSIBLY INTO THE EARLY EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT. BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. MOVED VALID TIME OF FLASH FLOOD WATCH UP TO 4 PM TO CORRESPOND WITH ARRIVAL OF STORMS THIS AFTERNOON. HOURLY FLASH FLOOD GUIDANCE INDICATES IT WOULD ONLY TAKE A HALF INCH OF RAIN TO REACH CRITICAL THRESHOLDS IN MANY PORTIONS OF OUR CWA. SO FLASH FLOODING WILL BE A SIGNIFICANT THREAT THIS AFTERNOON AND TONIGHT. RAIN WILL LINGER THROUGH THE OVERNIGHT AS A COLD FRONT SETTLES DOWN INTO OUR AREA. EXPECT RAIN TO COME TO AN END DURING THE DAY SATURDAY AS THE COLD FRONT PUSHES SOUTH OF EASTERN KENTUCKY. EXPECT AERIAL FLOODING AND SIGNIFICANT RISES ALONG AREA RIVERS WILL BE A PROBLEM THROUGH THE WEEKEND. .LONG TERM.../SATURDAY NIGHT THROUGH FRIDAY/ EXTENDED MODELS INITIALLY SHOW GOOD AGREEMENT IN LARGER SCALE PATTERN BUT DIFFER A BIT ON SMALLER SCALE DETAILS...MAINLY TIMING AND STRENGTH OF DISTURBANCES IN BROAD ZONAL FLOW ACROSS THE HEART OF THE CONUS THROUGH THE FIRST HALF OF THE PERIOD. DRY WEATHER PATTERN BEGINNING SAT NIGHT AS THE FRONT FINALLY SAGS SOUTH OF THE STATE AND TAKES THE PRECIP TOWARDS THE GULF COAST. TEMPS FCST TO RUN SLIGHTLY BELOW NORMAL WITH HIGHS ONLY IN THE UPPER 60S AND LOWS IN THE UPPER 40S. VERY WEAK WAVE TO PUSH PCPN BACK INTO OUR SRN COUNTIES EARLY MON BUT QPF SHOULD BE LIGHT. HIGH PRESSURE WILL SLIDE TO THE MID ATLANTIC COAST WEDNESDAY. WED MORNING IS WHERE THE EXTENDED MODELS DIVERGE WITH THE ECMWF THE FASTER MODEL BY ALMOST 12 HRS. PREFER THE SLOWER GFS AS HIGH PRESS TENDS TO BE RELUCTANT TO BE DISPLACED AND THE ECWMF TRACKS THE HIGH TO THE NEW ENGLAND COAST WERE THE GFS TAKES THE HIGH TO THE CLIMATOLOGICALLY FAVORED MID ATLANTIC. THEREFORE HAVE FOLLOWED THE GFS FOR THE BETTER PART OF THE EXTENDED. COLD FRONT TO SWEEP INTO ERN KY WED NIGHT WITH SHRA/TSRA TO PRECEDE AND LAST INTO THU BEFORE PASSING THRU THE AREA. QPF WITH THIS PROGRESSIVE SYSTEM LOOKS MORE NORMAL FOR FRONTAL SYSTEMS AND SHOULD NOT BE A AREAL AVG HEAVY RAIN EVENT...ALTHOUGH LOCALIZED HEAVY RAIN WITH TYPICAL TSRA IS POSSIBLE. && .AVIATION.../06Z TO 06Z/...UPDATED A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO STRETCH FROM WEST TO EAST ACROSS THE ENTIRE STATE OF KENTUCKY. EXPECT ALL THREE TAF SITES TO CONTINUE TO BE UNDER THE INFLUENCE OF SHOWERS AND THUNDERSTORMS THROUGH THE REST OF THE OVERNIGHT...WITH BRIEF LULLS AT TIMES. EXPECT GENERAL MVFR CONDITIONS THROUGH THE REST OF THE NIGHT...WITH OCCASIONAL DIPS TO IFR AND BELOW IN THE HEAVY SHOWERS AND THUNDERSTORMS. EXPECTING A GRADUAL IMPROVEMENT TOWARD DAWN AS BOUNDARY THAT SHOWERS AND THUNDERSTORMS ARE RIDING ON WILL SLIDE SOUTH AND CIGS/VIS RISE. SURFACE WINDS WILL STAY SOUTHWESTERLY THROUGH THE OVERNIGHT BEFORE SHIFTING TO WESTERLY THEN NORTHWESTERLY LATE THIS AFTERNOON AND EVENING. HEAVY RAINFALL AT TIMES COULD CAUSE PONDING ON RUNWAYS AT TIMES. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON EDT TODAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. SEVERE THUNDERSTORM WATCH UNTIL 7 AM EDT THIS MORNING FOR KYZ058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...RAY/DUSTY LONG TERM....DUSTY AVIATION...SCHOETTMER
Hazardous weather outlook, May 8, 11:48 PM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1148 PM EDT FRI MAY 8 2009 KYZ058>060-068-069-079-080-083>088-104-106>120-100700- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1148 PM EDT FRI MAY 8 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... ...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 7 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE OVERNIGHT. SOME THUNDERSTORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO CAN NOT BE RULED OUT. ANY ADDITIONAL RAINFALL COULD BE LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS THE POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL CONTINUE THROUGH SATURDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL AMOUNTS OF A HALF INCH OR MORE. SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF STORM DAMAGE. KYZ044-050>052-100700- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD 1148 PM EDT FRI MAY 8 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE OVERNIGHT. ANY ADDITIONAL RAINFALL COULD BE LOCALLY HEAVY...AND COMBINED WITH RECENT PRECIPITATION PRESENTS THE POTENTIAL FOR FLASH FLOODING ACROSS THE ENTIRE AREA. IN ADDITION...EXCESSIVE RUNOFF WILL CAUSE AREA STREAMS AND RIVERS TO RISE AND RUN HIGH. SEE THE LATEST FLOOD WATCH FOR THE LATEST FLOOD POTENTIAL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE ENDING ON SATURDAY. A FLOOD WATCH WILL CONTINUE THROUGH SATURDAY MORNING. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY LOCAL FLOODING...OR RAINFALL AMOUNTS OF A HALF INCH OR MORE. RAY/DUSTY
In the hours before
Local storm report, May 9, 12:46 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1246 AM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM FLASH FLOOD HAZARD 37.25N 83.20W
05/08/2009 PERRY KY BROADCAST MEDIA
BROADCAST MEDIA REPORTED THAT A CAR WAS SWEPT AWAY IN
HAZARD.
&&
SCHOETTMERLocal storm report, May 9, 12:54 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1254 AM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM FLASH FLOOD HONAKER 37.52N 82.68W
05/09/2009 FLOYD KY LAW ENFORCEMENT
MOBILE HOME WASHED AWAY IN THE MARTIN AREA DUE TO FLOOD
WATER. A FAMILY OF SIX IS WAITING TO BE RESCUED ON HIGH
GROUND BUT WAS ABLE TO EVACUATE FROM THEIR MOBILE HOME.
THIS REPORT WAS FROM FLOYD COUNTY SHERIFFS DEPARTMENT.
&&
CORRECTED LOCATION OF FLOODING AND DAMAGE AFTER FURTHER CONSULATION
WITH FLOYD COUNTY EOC.
JPLocal storm report, May 9, 1:01 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
101 AM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 N VANCLEVE 37.67N 83.41W
05/08/2009 BREATHITT KY NWS EMPLOYEE
ONE TREE DOWN ALONG HIGHWAY 15 ONE MILE SOUTH OF THE
WOLFE COUNTY LINE.
1253 AM FLASH FLOOD VANCLEVE 37.63N 83.41W
05/09/2009 BREATHITT KY NWS EMPLOYEE
THE NORTH FORK OF THE KENTUCKY RIVER WAS ABOUT 100 YARDS
OUT OF ITS BANK AT THE KY HIGHWAY 15 BRIDGE AT VANCLEVE.
1259 AM HEAVY RAIN FLAT 37.65N 83.55W
05/09/2009 M0.00 INCH WOLFE KY NWS EMPLOYEE
1.8 INCHES OF RAIN HAVE FALLEN SINCE 7 AM THIS MORNING.
&&
JJLocal storm report, May 9, 1:49 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
149 AM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM FLASH FLOOD GRETHEL 37.49N 82.65W
05/09/2009 FLOYD KY LAW ENFORCEMENT
AMBULANCES ARE TRAPPED ALONG KY 979 DUE TO FLOODING IN
NUMEROUS PLACES ALONG MUD CREEK AND ARE NOT ABLE TO
EVACUATE PATIENTS. MEDIVAC NOT POSSIBLE DUE TO RAIN AND
LOW CEILINGS.
0138 AM FLASH FLOOD MARTIN 37.57N 82.76W
05/09/2009 FLOYD KY LAW ENFORCEMENT
NUMEROUS ROADS ARE UNDER WATER DUE TO FLOODING IN MUCH OF
FLOYD COUNTY.
0138 AM FLASH FLOOD BLUE RIVER 37.62N 82.84W
05/09/2009 FLOYD KY LAW ENFORCEMENT
ROCK AND MUD SLIDES HAVE BEEN REPORTED ALONG KENTUCKY
ROUTE 404 IN THE DAVID AND BLUE RIVER AREAS ALONG THE
LEFT FORK OF MIDDLE CREEK.
0138 AM FLASH FLOOD BLUE RIVER 37.62N 82.84W
05/09/2009 FLOYD KY LAW ENFORCEMENT
POWER POLES AND LINES ARE REPORTED DOWN DUE TO LOOSE
EARTH. ONE HOME ON FIRE DUE TO POWER LINE ON THE HOUSE IN
BUCKEYE BRANCH. DUE TO FLOODING...FIRE AND RESCUE CAN NOT
REACH THE RESIDENCE.
&&
JJLocal storm report, May 9, 2:37 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
237 AM EDT SAT MAY 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD BEATTYVILLE 37.58N 83.71W
05/09/2009 LEE KY COUNTY OFFICIAL
CHAPMAN ROAD IS UNPASSABLE. TINCHER HILL CULVERT IS
WASHED OUT AND ROAD CLOSED. SILVER CREEK ROAD IS
UNPASSABLE. KY HIGHWAY 30 EAST AND WEST OF TOWN IS
CLOSED. CATHEDRAL DOMAIN ROAD IS FLOODED. SPENCER RIDGE
HILL IS UNPASSABLE. BUFALO ZION ROAD IS UNPASSABLE. THE
PAVEMENT ON MAIN STREET HAS BEEN WASHED OUT IN
BEATYVILLE.
&&
JJSpecial weather statement, May 9, 3:00 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 300 AM EDT SAT MAY 9 2009 KYZ058-068-069-111>115-090900- ESTILL-ROCKCASTLE-LEE-BREATHITT-JACKSON-OWSLEY-KNOTT-PERRY- 300 AM EDT SAT MAY 9 2009 ...AN AREA OF THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL AND CONTINUE TO MOVE ACROSS THE SAME AREA OVER EXTREME SOUTHEASTERN ESTILL AND SOUTHERN LEE AND SOUTHERN BREATHITT AND NORTHERN JACKSON AND NORTHERN OWSLEY AND NORTHEASTERN ROCKCASTLE AND EXTREME WEST CENTRAL KNOTT AND NORTH CENTRAL PERRY COUNTIES THROUGH 500 AM EDT SATURDAY MORNING... AT 357 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM 15 MILES EAST OF LUNAH TO NOCTOR TO YELLOW ROCK...MOVING EAST AT 40 MPH. RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR AND FREQUENT LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT SATURDAY MORNING FOR EASTERN KENTUCKY.
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:00 PM EDT | Tornado Warning | JKL | Knott, Leslie, Letcher, Perry | 30 min |
| May 8, 8:08 PM EDT | Tornado Warning | JKL | Breathitt, Clay, Jackson, Lee, Leslie, Owsley and 1 more | 37 min |
| May 8, 8:23 PM EDT | Tornado Warning | JKL | Breathitt, Estill, Lee, Powell, Wolfe | 37 min |
| May 8, 8:30 PM EDT | Flash Flood Warning | JKL | Floyd, Johnson, Knott, Letcher, Magoffin, Martin and 2 more | 3 hr |
| May 8, 8:37 PM EDT | Tornado Warning | JKL | Breathitt, Clay, Knott, Leslie, Perry | 23 min |
| May 8, 8:39 PM EDT | Flash Flood Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Perry | 3 hr |
| May 8, 8:55 PM EDT | River Flood Advisory | JKL | Whitley | 27 hr |
| May 8, 8:59 PM EDT | Tornado Warning | JKL | Harlan, Knott, Leslie, Letcher, Perry | 31 min |
| May 8, 9:03 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin, Morgan, Wolfe | 19 min |
| May 8, 10:00 PM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Floyd, Jackson, Johnson and 10 more | 4 hr |
| May 8, 11:29 PM EDT | Flash Flood Warning | JKL | Floyd, Johnson, Knott, Letcher, Magoffin, Martin and 2 more | 3 hr |
| May 9, 12:11 AM EDT | River Flood Warning | JKL | Owsley | 13 hr |
| May 9, 1:58 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Floyd, Jackson, Johnson and 10 more | 3 hr |
| May 9, 2:07 AM EDT | Areal Flood Warning | JKL | Breathitt, Estill, Floyd, Jackson, Johnson, Lee and 7 more | 6 hr |
| May 9, 2:17 AM EDT | Areal Flood Warning | JKL | Floyd, Knott, Leslie, Letcher, Perry, Pike | 6 hr |
| May 9, 2:28 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 32 min |
| May 9, 2:56 AM EDT | Severe Thunderstorm Warning | JKL | Pike | 23 min |
| May 9, 3:27 AM EDT | River Flood Warning | JKL | Breathitt | 34 hr |
| May 9, 4:39 AM EDT | Flash Flood Warning | JKL | Breathitt, Estill, Floyd, Jackson, Johnson, Knott and 8 more | 3 hr |
| May 9, 4:47 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Estill, Jackson, Knott, Owsley and 3 more | 3 hr |
| May 9, 5:34 AM EDT | River Flood Advisory | JKL | Pike | 21 hr |
| May 9, 6:01 AM EDT | River Flood Advisory | JKL | Floyd | 20 hr |
| May 9, 6:01 AM EDT | River Flood Advisory | JKL | Johnson | 40 hr |
| May 9, 7:30 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Estill, Floyd, Jackson, Johnson and 14 more | 30 hr |
| May 9, 8:48 AM EDT | River Flood Advisory | JKL | Magoffin | 5 hr |
| May 9, 1:22 PM EDT | River Flood Advisory | JKL | Owsley | 10 hr |
| May 9, 1:39 PM EDT | River Flood Warning | JKL | Magoffin | 19 hr |
| May 9, 1:46 PM EDT | River Flood Advisory | JKL | Lee | 63 hr |
| May 9, 1:51 PM EDT | River Flood Advisory | JKL | Estill | 3 days |
| May 9, 3:30 PM EDT | Areal Flood Warning | JKL | Powell | 28 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.